Tuesday, October 21, 2014

Wednesday, August 25, 2010 G.Nazareno, Community Member, asks

Q: Mastisol Allergic Reaction

I had Arthroscopic surgery to fix two tears on my right knee on July 27,2010.

After 2 weeks, started to have redness and itching around the 2 suture sites under the sterile strip. Because it was weekend, cannot consult the doctor, appled Neosporin ointment on it. On 8/16, went to see the Orthopedic surgeon and he determined it was an allergic reaction to Mastisol based on the pattern of the redness. I was advised to take Benadryl should clear up after 2 days. The redness and irritation grew wider than the original size. On 8/20 went to consult a Dermatologist and was prescribed Clobetasol ointment to apply 2 times a day and Vanicream soap bar for cleansing. The rashes turned progressive with a few blisters and spread even wider than before. The original rashes now turn from red to darker in color (almost like purplish).

Answer This
Answers (1)
Cort, Health Guide
8/26/10 10:56pm

That's quite a reaction. I posted a link to another persons experience with Mastisol. Some photo's are posted - she had an extreme reaction was well and used oral benadryl as well but it cleared up faster. She also used cold compresses which I assume that you've done. I can't remember if you mentioned in your post if you've seen a dermatologist but that might be a good idea.

 

http://faoj.org/2008/02/01/allergic-contact-dermatitis-of-the-foot-after-use-of-mastisol-skin-adhesive-a-case-report/

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By G.Nazareno, Community Member— Last Modified: 12/27/10, First Published: 08/25/10